Alert archive / Missouri / Areal Flood Warnings in 2008

Areal Flood Warning 39, NWS St. Louis, MO

September 13, 2008Audrain County, Boone County, Monroe County, Missouri

NWS St. Louis, MO issued this areal flood warning at Sep 13, 2008, 9:56 PM CDT for Audrain County, Boone County, Monroe County, Missouri. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2008, 9:56 PM CDT (02:56 UTC)
Expired
Sep 14, 2008, 10:30 AM CDT
In force
13 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Audrain County, MO, Boone County, MO, Monroe County, MO

The radar

The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 13, 9:27 PM CDT, 29 minutes earlier.

Area forecast discussion, Sep 13, 9:27 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
927 PM CDT SAT SEP 13 2008

.UPDATE...
/921 PM CDT SAT SEP 13 2008/
OTHER THAN FINE-TUNING PCPN THRT IN SE PARTS OF OUR FA FOR THE
RMNDR OF THE EVENING...NO MAJOR CHGS TO GOING FCST. AMS IS XTRMLY
MOIST WITH 00Z PWAT OFF OF SGFS SNDG OF 2.3 INCHES...AND WITH
INTS LFT CAUSED BY INTERACTION OF IKE AND FNTL BNDRY...ADDL...AND
MORE WDSPRD...HVY RAIN APRS TO BE A SLAM DUNK FROM THE OZARKS
INTO CNTRL IL. WL BE ISSUING AN UPDATED FFA TO HIGHLIGHT TNGTS HVY
RAIN/FLOOD THRT WITH UPDATES ZNS...HEADING OUT SHORTLY.

TRUETT

&&

.DISCUSSION...
/227 PM CDT SAT SEP 13 2008/
IKE WAS CENTERED OVER EAST CENTRAL TX EARLY THIS AFTERNOON. MODELS
ARE FAIRLY SIMILAR IN MOVING THE REMNANTS OK IKE INTO SOUTH CENTRAL
MO BY SUNRISE SUNDAY. SYSTEM WILL ACCELERATE NORTHEASTWARD ON SUNDAY
AS IT GETS CAUGHT IN STRONG FLOW ALOFT AS A STRONG SHORT WAVE DIGS
DOWN ACROSS THE MIDWEST. LOW IS FORECAST TO BE OVER NORTHERN OH BY
SUNDAY EVENING AND INTO THE NEW ENGLAND STATES BY SUNRISE MONDAY.
HIGH PRESSURE WILL BUILD INTO THE REGION BY TUESDAY. RIDGE OF HIGH
PRESSURE IS FORECAST TO PERSIST ACROSS THE REGION MUCH OF NEXT WEEK
FOR SOME WELCOME DRY WEATHER.

THE MODELS ARE VERY SIMILAR WITH AN UPPER JET OF 120 KTS ALIGNED
FROM SOUTHERN QUEBEC ACROSS THE UPPER MIDWEST ON SUNDAY MORNING.
SIGNIFICANT DIVERGENCE WILL BE LOCATED ACROSS THE REGION AS A RESULT
IN THE RIGHT ENTRANCE REGION. THE GFS, ECMWF AND UKMET ARE ALL
FORECASTING TREMENDOUS 850 MB MOISTURE CONVERGENCE/TRANSPORT INTO
CENTRAL MO BY 12Z SUNDAY. EXCESSIVE RAIN HAS BEEN WELL ADVERTIZED
FOR DAYS AND LITTLE CHANGE IS ANTICIPATED. WITH SURFACE LOW AND
SHORT WAVE MOVING RAPIDLY NORTHEASTWARD ON SUNDAY/SUNDAY EVENING,
RAIN SHOULD BE CLEAR OF THE AREA BY EVENING.

TPS

&&

.AVIATION...
/651 PM CDT SAT SEP 13 2008/
FOR THE 00Z TAFS...

THE PRIMARY CONCERN FOR AVIATORS FOR THE NEXT 24 HOURS WILL
OBVIOUSLY BE THE REMNANTS OF IKE. MODERATE TO HEAVY RAIN WITH
OCCASIONAL IFR CIGS AND VSBYS WILL OVERSPREAD THE AREA LATE THIS
EVENING...CONTINUING INTO THE OVERNIGHT HOURS. HEAVIEST RAIN WILL
LIKELY BE BETWEEN 06Z AND 12Z OVER CENTRAL AND NORTHEAST MO/WEST
CENTRAL IL...WITH WORST CONDITIONS IN EASTERN MO AND SOUTHWEST IL FROM
10Z TO 15Z. WIND WILL LIKELY PICK UP FROM THE NORTH-NORTHEAST
BETWEEN 09Z AND 12Z AS IKE APPROACHES...THEN BACK TO THE NORTHWEST
AFTER 15Z. COULD SEE WIND GUSTS BETWEEN 20-30KTS AS IKE PASSES BY
WHICH COULD CAUSE SIGNIFICANT CROSSWIND PROBLEMS AT AREA AIRPORTS.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
     MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
     FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Sep 13, 9:43 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT SAT SEP 13 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
943 PM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL TONIGHT. THE HEAVY RAINFALL WILL LEAD TO FLOODING ACROSS
PORTIONS OF THE REGION TONIGHT AS THE REMNANTS OF HURRICANE IKE
APPROACH MISSOURI.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER MIDNIGHT
OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI. DUE TO THE
STRONG WINDS FIELDS ASSOCIATED WITH THE REMNANTS OF IKE...A FEW OF
THESE STORMS MAY PRODUCE BRIEF TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAINFALL IS EXPECTED TO BE WIDESPREAD ON SUNDAY AS THE
REMAINS OF HURRICANE IKE MOVE NORTHEAST ACROSS THE AREA. IN
ADDITION TO FLASH FLOODING...SIGNIFICANT RISES ALONG AREA RIVERS
CAN BE EXPECTED OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS OF OVER AN INCH...
AS WELL AS ANY FLOODING THAT THEY OBSERVE. IN ADDITION...SPOTTER
ACTIVATION MAY BE NEEDED IN SOUTHEAST AND EAST CENTRAL MISSOURI
LATE TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, Sep 13, 7:59 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0757 PM     FLASH FLOOD      2 N HALLSVILLE          39.14N  92.22W
09/13/2008                   BOONE              MO   LAW ENFORCEMENT

            ROUTE V AT TUCKER SCHOOL ROAD AND THOMAS HILL ROAD
            CLOSED DUE TO FLOODING

&&

EVENT NUMBER LSX0801016

CARNEY
Local storm report, Sep 13, 8:00 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0759 PM     FLASH FLOOD      2 S MEXICO              39.14N  91.87W
09/13/2008                   AUDRAIN            MO   DEPT OF HIGHWAYS

            ROUTE 54 BUISNESS CLOSED AT TEAL LAKE CREEK DUE TO
            FLOODING

&&

EVENT NUMBER LSX0801017

CARNEY
Local storm report, Sep 13, 8:02 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      7 SSE PARIS             39.38N  91.95W
09/13/2008                   MONROE             MO   DEPT OF HIGHWAYS

            ROUTE D CLOUSED BETWEEN HWY 15 AND ROUTE D DUE TO
            FLOODING

&&

EVENT NUMBER LSX0801018

CARNEY
Local storm report, Sep 13, 8:04 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0802 PM     FLASH FLOOD      4 NE WOODLAWN           39.62N  92.16W
09/13/2008                   MONROE             MO   DEPT OF HIGHWAYS

            ROUTE A CLOSED BETWEEN ROUTES DD AND WW

&&

EVENT NUMBER LSX0801019

CARNEY
Local storm report, Sep 13, 8:05 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0803 PM     FLOOD            7 N EDINA               40.27N  92.17W
09/13/2008                   KNOX               MO   LAW ENFORCEMENT

            ROUTE 15 NORTH OF EDINA CLOSED DUE TO RISING WATER
            COVERING THE ROAD

&&

EVENT NUMBER LSX0801020

KARLZ
Local storm report, Sep 13, 8:07 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FLOOD            KNOX CITY               40.14N  92.01W
09/13/2008                   KNOX               MO   LAW ENFORCEMENT

            ROUTE K BETWEEN CNTY AA AND CNTY Z JUNCTION IN KNOX
            CITY...CLOSED TO WATER COVERING THE ROAD.

&&

EVENT NUMBER LSX0801021

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:37 PM CDTRiver Flood WarningLSXRalls24 hr
Sep 13, 10:12 PM CDTRiver Flood WarningLSXCole4 days
Sep 13, 10:12 PM CDTRiver Flood WarningLSXOsage41 hr
Sep 13, 11:17 PM CDTRiver Flood WarningLSXMarion4 days
Sep 13, 11:17 PM CDTRiver Flood WarningLSXMarion5 days
Sep 13, 11:17 PM CDTRiver Flood WarningLSXRalls5 days
Sep 13, 11:17 PM CDTRiver Flood WarningLSXPike5 days
Sep 13, 11:17 PM CDTRiver Flood WarningLSXPike5 days
Sep 13, 11:20 PM CDTAreal Flood WarningLSXCallaway, Cole, Moniteau, Montgomery11 hr
Sep 14, 2:56 AM CDTWind AdvisoryLSXCrawford, Franklin, Gasconade, Iron, Jefferson, Lincoln and 10 more11 hr
Sep 14, 5:16 AM CDTAreal Flood WarningLSXCrawford, Franklin, Gasconade, Jefferson, Lincoln, Osage and 5 more18 hr
Sep 14, 6:23 AM CDTRiver Flood WarningLSXLincoln6 days
Sep 14, 9:48 AM CDTRiver Flood WarningLSXCrawford42 hr
Sep 14, 9:48 AM CDTRiver Flood WarningLSXCrawford, Washington59 hr
Sep 14, 9:48 AM CDTRiver Flood WarningLSXFranklin, Jefferson5 days
Sep 14, 9:48 AM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
Sep 14, 9:48 AM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
Sep 14, 9:57 AM CDTRiver Flood WarningLSXJefferson42 hr
Sep 14, 10:01 AM CDTRiver Flood WarningLSXFranklin4 days
Sep 14, 10:20 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 7 more12 hr
Sep 14, 11:34 AM CDTRiver Flood WarningLSXSaint Charles8 days
Sep 14, 11:34 AM CDTRiver Flood WarningLSXSaint Charles8 days
Sep 14, 11:34 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis8 days
Sep 14, 11:40 AM CDTRiver Flood WarningLSXLewis24 hr
Sep 14, 11:40 AM CDTRiver Flood WarningLSXMarion32 hr
Sep 14, 2:40 PM CDTRiver Flood WarningLSXOsage4 days
Sep 14, 10:26 AM CDTRiver Flood WarningLSXFayette59 hr
Sep 14, 11:34 AM CDTRiver Flood WarningLSXRandolph10 days
Sep 14, 12:09 PM CDTRiver Flood WarningLSXBrown22 days
Sep 14, 12:09 PM CDTRiver Flood WarningLSXCalhoun, Jersey22 days

Nearby

Areal Flood Warnings in Missouri, 2008Every areal flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.